Alert archive / Hawaii / High Wind Warnings in 2009
High Wind Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 13, 2009, 3:49 AM HST for Hawaii County, Hawaii. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2009, 3:49 AM HST (13:49 UTC)
- Expired
- Mar 13, 2009, 3:34 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 131349 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST FRI MAR 13 2009 ...STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS... .A LOW NORTH OF THE STATE IS PRODUCING STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS. THE WINDS INCREASED OVERNIGHT...REQUIRING THE UPGRADE OF A WIND ADVISORY TO THIS HIGH WIND WARNING. HIZ028-140300- /O.UPG.PHFO.WI.Y.0015.000000T0000Z-090315T0400Z/ /O.NEW.PHFO.HW.W.0002.090313T1349Z-090315T1600Z/ BIG ISLAND SUMMITS- 349 AM HST FRI MAR 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 40 TO 60 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CRAIG
1 follow-up statement
000 WWHW70 PHFO 140134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI MAR 13 2009 ...STRONG WINDS OVER THE BIG ISLAND SUMMITS... .A LOW NORTH OF THE STATE IS PRODUCING STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS. AS THE LOW SLOWLY MOVES WESTWARD...AWAY FROM THE STATE...THE WINDS WILL DIMINISH LATE SATURDAY NIGHT INTO SUNDAY MORNING. HIZ028-141445- /O.CAN.PHFO.HW.W.0002.000000T0000Z-090315T1600Z/ /O.NEW.PHFO.WI.Y.0016.090314T0134Z-090315T1600Z/ BIG ISLAND SUMMITS- 334 PM HST FRI MAR 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE DROPPED BELOW THE WARNING LEVEL. THEREFORE THE WARNING HAS BEEN REPLACED WITH A HIGH WIND ADVISORY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH AT LEAST 6 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 12, 8:30 PM HST, 7 hours 19 minutes earlier.
Area forecast discussion, Mar 12, 8:30 PM HST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU MAR 12 2009 .SYNOPSIS... COOL AND DRY NORTH WINDS BEHIND A COLD FRONT WILL LAST THROUGH FRIDAY. A LOW FAR TO THE NORTH WILL MOVE TO JUST NORTH OF KAUAI THIS WEEKEND...LIKELY PRODUCING SOME UNSETTLED WEATHER. && .DISCUSSION... THE LEADING EDGE OF A COLD FRONT IS SOUTH OF THE BIG ISLAND AND HEADING SOUTHWARD. DRY AND STABLE AIR IN THE WAKE OF THE FRONT WILL LIMIT RAINFALL TO THE MISTY VARIETY THAT FALLS OUT OF THE STRATIFORM CLOUDS YOU SEE IN SATELLITE IMAGERY. THE LOW TO WHICH THE FRONT IS ATTACHED IS CENTERED ABOUT 600 MILES NORTH NORTHEAST OF THE STATE AND MOVING TO THE SOUTHWEST. MODELS POSITION THE LOW A FEW HUNDRED MILES NORTH NORTHWEST OF KAUAI ON SATURDAY. IN SO DOING...THE LOW WILL DESTABILIZE THE ATMOSPHERE ESPECIALLY OVER THE WESTERN HALF OF THE ISLAND CHAIN. ANYTIME A LOW IS THIS CLOSE TO THE ISLANDS THERE IS GREATER UNCERTAINTY IN WHAT WEATHER TO EXPECT. THIS IS BECAUSE SMALL CHANGES IN THE POSITION OF THE LOW CAN RESULT IN VASTLY DIFFERENT WEATHER FOR THE ISLANDS. && .PREV DISCUSSION... FOR NOW WE WILL STICK WITH A SOMEWHAT UNSETTLED WEATHER SCENARIO THIS WEEKEND TAKING INTO ACCOUNT THE POSSIBILITY OF SHOWER BANDS ROTATING COUNTERCLOCKWISE AROUND THE LOW AND ACROSS THE STATE. THERE IS ALSO A CHANCE THAT CONVERGENT LOW LEVEL FLOW INTO THE LOW WILL FOCUS SHOWER BANDS JUST ABOUT ANYWHERE OVER THE STATE. ALSO WITH COLD AIR ALOFT THERE IS AN INCREASED CHANCE FOR THUNDERSTORMS TO DEVELOP ESPECIALLY OVER THE WEST END OF THE ISLAND CHAIN AND OVER WATERS NORTH AND NORTHWEST OF THE STATE. WE WILL HOLD OFF PUTTING THUNDERSTORMS IN THE FORECAST UNTIL THERE IS GREATER EVIDENCE THAT THEY WILL OCCUR. THE LOW IS EXPECTED TO LIFT OUT TO THE NORTHEAST MONDAY. HOWEVER MODELS INDICATE A WEAK TROUGH MAY LINGER OVER THE ISLANDS INTO MID WEEK SO UNSETTLED WEATHER MAY REMAIN OVER PORTIONS OF THE STATE. && .MARINE... THE LOW WILL PRODUCE A CAPTURED FETCH AIMED AT OUR NORTH SHORES. THIS WILL RESULT IN A LARGE BUT RELATIVELY SHORT PERIOD NORTH SWELL THAT WILL BUILD TONIGHT AND FRIDAY. THE SWELL COMBINED WITH THE NORTH WINDS WILL PRODUCE STORMY CONDITIONS ALONG NORTH FACING SHORES. SURF HEIGHTS WILL REACH HIGH SURF ADVISORY LEVELS ALONG BOTH NORTH AND EAST FACING SHORES. THIS SWELL IS EXPECTED TO PEAK FRIDAY NIGHT. THE NORTH SWELL AND WIND WAVES WILL LIKELY PRODUCE SURGES IN NORTH FACING HARBORS SUCH AS THE KAHULUI AND HILO HARBORS BEGINNING TONIGHT AND PERSISTING THROUGH SATURDAY. A MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THIS EVENT. A SMALL CRAFT ADVISORY IS UP FOR ALL HAWAIIAN COASTAL WATERS FOR A COMBINATION OF STRONG WINDS AND OR HIGH SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SATURDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI-MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- SMALL CRAFT ADVISORY UNTIL 8 AM HST FRIDAY FOR MAALAEA BAY. && CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:23 PM HST | Marine Weather Statement | HFO | 63 hr | |
| Mar 12, 3:36 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 65 hr |
Nearby
High Wind Warnings in Hawaii, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.